Alert archive / Florida / Red Flag Warnings in 2009
Red Flag Warning 37, NWS Miami, FL
NWS Miami, FL issued this red flag warning at Apr 28, 2009, 5:40 AM EDT. It took effect at Apr 28, 2009, 1:00 PM EDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 28, 2009, 5:40 AM EDT (09:40 UTC)
- In effect from
- Apr 28, 2009, 1:00 PM EDT
- Expired
- Apr 28, 2009, 7:00 PM EDT
- In force
- 6 hr
- Issued by
- NWS Miami, FL
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KMFL 280940 RFWMFL URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 540 AM EDT TUE APR 28 2009 ...RED FLAG WARNING IN EFFECT FOR GLADES, HENDRY, AND INLAND COLLIER COUNTIES FROM 1 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING DUE TO A COMBINATION OF RELATIVE HUMIDITY FALLING TO 35 PERCENT, 20 FOOT WINDS AROUND 15 MPH, AND HIGH DISPERSION INDICES... FLZ063-066-070-282300- /O.UPG.KMFL.FW.A.0028.090428T1700Z-090428T2300Z/ /O.NEW.KMFL.FW.W.0037.090428T1700Z-090428T2300Z/ GLADES-HENDRY-INLAND COLLIER- 540 AM EDT TUE APR 28 2009 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. RELATIVE HUMIDITIES WILL LIKELY FALL TO 35 PERCENT ACROSS MUCH OF THE WESTERN PORTION OF THE WARNING AREA BY EARLY AFTERNOON. THE LOW VALUES OF RELATIVE HUMIDITY...WHEN COMBINED WITH EASTERLY WINDS AROUND 15 MPH AND HIGH DISPERSION INDICES...HAS PROMPTED THE ISSUANCE OF A RED FLAG WARNING. DANGEROUS FIRE GROWTH CONDITIONS ARE POSSIBLE IN AREAS WHERE RELATIVE HUMIDITIES MAY DROP TO OR SLIGHTLY BELOW 35 PERCENT THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ 70/DD
1 follow-up statement
000 WWUS82 KMFL 281735 RFWMFL URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 135 PM EDT TUE APR 28 2009 ...RED FLAG WARNING IN EFFECT FOR GLADES... HENDRY... AND INLAND COLLIER COUNTIES UNTIL 7 PM EDT THIS EVENING DUE TO A COMBINATION OF RELATIVE HUMIDITY FALLING TO 35 PERCENT...20 FOOT WINDS AROUND 15 MPH...AND HIGH DISPERSION INDICES... FLZ063-066-070-291100- /O.NEW.KMFL.FW.A.0029.090429T1700Z-090429T2300Z/ /O.EXT.KMFL.FW.W.0037.000000T0000Z-090428T2300Z/ GLADES-HENDRY-INLAND COLLIER- 135 PM EDT TUE APR 28 2009 ...RED FLAG WARNING NOW IN EFFECT UNTIL 7 PM EDT THIS EVENING... ...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING... THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING. THE RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING. RELATIVE HUMIDITIES WILL LIKELY FALL TO 35 PERCENT ACROSS MUCH OF THE WESTERN PORTION OF THE WARNING AREA THIS AFTERNOON. THE LOW VALUES OF RELATIVE HUMIDITY...WHEN COMBINED WITH EASTERLY WINDS AROUND 15 MPH IN SOME AREAS AND HIGH DISPERSION INDICES...WILL LEAD TO RED FLAG CONDITIONS. DANGEROUS FIRE GROWTH CONDITIONS ARE POSSIBLE IN AREAS WHERE RELATIVE HUMIDITIES MAY DROP TO OR SLIGHTLY BELOW 35 PERCENT THIS AFTERNOON. SIMILAR CONDITIONS ARE ANTICIPATED ON WEDNESDAY...THOUGH WINDS MAY BE EVER SO SLIGHTLY WEAKER. HIGH DISPERSION INDICES WILL COMBINE WITH RELATIVE HUMIDITIES AROUND OR JUST BELOW 35 PERCENT FOR 4 HOURS OR SLIGHTLY LONGER TO PRODUCE DANGEROUS RED FLAG CONDITIONS...ESPECIALLY ACROSS WESTERN SECTIONS OF THE WARNED AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ GS/BNB
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this red flag warning went out at Apr 28, 4:16 AM EDT, 1 hour 24 minutes earlier.
Area forecast discussion, Apr 28, 4:16 AM EDT, 1 hour 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
416 AM EDT TUE APR 28 2009
.DISCUSSION...
ESSENTIALLY NO CHANGES IN THE PREVAILING WEATHER PATTERN ACROSS
SOUTH FLORIDA THIS MORNING...WITH PWAT ON EVENING MFL RAOB
FINALLY MEASURING JUST ABOVE 1 INCH...AND JUST A BIT MORE SHOWER
ACTIVITY NOTED ACROSS THE ATLANTIC WATERS AND ADJACENT PORTIONS OF
THE SOUTHEAST COAST AS A RESULT. THROUGH THE DAY TODAY...MODELS
INDICATE THAT MID-LEVEL RIDGE EXTENDING FROM EASTERN NORTH
CAROLINA NORTHEASTWARD INTO THE ATLANTIC WILL CONTINUE TO WEAKEN
AS A STRONG MID-LEVEL VORT MAX SHIFTS EASTWARD ACROSS SOUTHERN
ONTARIO/QUEBEC. THIS WILL ALLOW WESTERN PERIPHERY OF UPPER LOW
CENTERED OVER THE BAHAMAS TO REMAIN IN PLACE ACROSS SOUTH
FLORIDA...ALONG WITH A PERSISTENT ADVECTION OF DRY AIR ALOFT ON
NORTHEAST WINDS.
EXPECT THIS DRY AIR TO CONTINUE LIMITING SHOWER ACTIVITY...WITH
HIGHEST CHANCES FOR SHOWERS OCCURRING: (1) LATE THIS AFTERNOON
OR EARLY EVENING OVER THE LOCAL GULF WATERS AS CONVERGENCE ALONG
GULF COAST SEA BREEZE OVERCOMES WEAK INVERSION ALOFT...AND (2)
OVERNIGHT ALONG THE IMMEDIATE SOUTHEAST COAST. PREVAILING EASTERLY
FLOW SHOULD REMAIN STRONG ENOUGH THIS AFTERNOON TO KEEP WEST COAST
BREEZE FROM PENETRATING MORE THAN A FEW MILES INLAND...AND WILL
KEEP HIGHEST POPS OVER THE ADJACENT WATERS. HOWEVER...AS MID-LEVEL
RIDGE CENTERED OVER MEXICO BEGINS TO EXPAND EASTWARD ACROSS THE
GULF ON WEDNESDAY AND FORCES THE BAHAMAS UPPER LOW EASTWARD...
SURFACE GRADIENT WILL LIKELY RELAX ENOUGH TO ALLOW WEST COAST SEA
BREEZE TO PUSH FURTHER INLAND...WITH EVEN FURTHER INLAND
PENETRATION ANTICIPATED ON THURSDAY AFTERNOON. WILL EXPAND SLIGHT
CHANCE POPS FOR SHOWERS SLIGHTLY EASTWARD THROUGH THE SHORT TERM
TO REFLECT THIS REASONING...WITH A CONTINUATION OF LOW CHANCES FOR
NOCTURNAL SHOWER ACTIVITY OVER THE ATLANTIC AND SOUTHEASTERN
ZONES. PREVIOUSLY MENTIONED MID-LEVEL RIDGE EXPANDING ACROSS THE
GULF SHOULD PROVIDE ENOUGH OF A MID-LEVEL INVERSION TO LIMIT
CHANCES FOR THUNDERSTORMS AND WILL ONLY MENTION SHOWERS IN THE
FORECAST AT THIS POINT. OVERALL...VERY LITTLE CHANGE ANTICIPATED
IN TEMPERATURE PATTERN IN THE SHORT TERM...WITH PREVAILING BUT
GRADUALLY WEAKENING EASTERLY FLOW MAINTAINING HIGHS IN THE LOWER
80S EAST COAST AND AROUND 90F WEST COAST.
SIMILAR CONDITIONS WILL EXIST AT LEAST DURING THE FIRST HALF OF
THE EXTENDED FORECAST PERIOD...WITH HIGHEST NOCTURNAL RAIN
CHANCES SOUTHEAST COAST AND HIGHEST AFTERNOON/EARLY EVENING RAIN
CHANCES ALONG THE WEST COAST...AS SEA BREEZE SHOULD CONTINUE TO
PUSH FURTHER INLAND EACH DAY AND EASTERLY COMPONENT TO STEERING
FLOW WILL ALLOW ACTIVITY TO MOVE WESTWARD AND OUT TO SEA DURING
THE EVENING. THERE ARE DIFFERENCES BETWEEN THE GLOBAL MODELS FROM
THE END OF THE WEEKEND INTO THE FIRST PART OF NEXT WEEK WITH
RESPECT TO HOW MUCH OF AN INFLUENCE DEVELOPING LONG WAVE TROUGH
OVER THE EASTERN HALF OF NORTH AMERICA WILL HAVE ON SOUTH
FLORIDA...WITH THE GFS ADVERTISING MORE RIDGING ALOFT AND DRIER
CONDITIONS THAN THE ECMWF. WILL SPLIT THE DIFFERENCE BY
MAINTAINING A SLIGHT CHANCE OF AFTERNOON SHOWERS OVER THE
MAINLAND...BUT REMOVE CHANCES FOR THUNDERSTORMS.
&&
.MARINE...
WILL ALLOW CURRENT SCA FOR ALL ATLANTIC MARINE ZONES AND BISCAYNE
BAY TO EXPIRE AT 18Z TODAY...WITH ALL GUIDANCE CONSISTENT IN
SUBSIDING EASTERLY FLOW INTO THE 15-20 KNOT RANGE BY THIS TIME.
SEAS WILL ALSO DECREASE TO AROUND 6 FEET IN THE GULF STREAM...AND
SCEC HEADLINES WILL LIKELY BE REQUIRED FOR THE ATLANTIC AND
REMAINDER OF LOCAL WATERS FOR THE NEXT SEVERAL DAYS...AS 15-20
KNOT EAST TO SOUTHEAST FLOW WILL CONTINUE. LIGHTER SOUTHEAST FLOW
OF 10-15 KNOTS CAN BE EXPECTED ACROSS ALL OF THE LOCAL WATERS FROM
THE END OF THE WEEK INTO THE WEEKEND...WITH SEAS FALLING BACK INTO
THE 2-4 FOOT RANGE.
&&
.FIRE WEATHER...
WILL BE UPGRADING INHERITED FIRE WEATHER WATCH FOR NORTHWEST
INTERIOR ZONES TO RFW THIS MORNING...WITH MINIMUM RH EXPECTED TO
ONCE AGAIN BRIEFLY FALL TO 35 PERCENT THIS AFTERNOON...AS HIGH
TEMPERATURES RISE INTO THE 88-90F RANGE. THE LOW AFTERNOON
RH...COUPLED WITH 20 FOOT WINDS AROUND 15 MPH...AND GOOD SMOKE
DISPERSION INDICES...WILL CREATE DANGEROUS FIRE GROWTH CONDITIONS
ACROSS THE WARNING AREA. A SIMILAR COMBINATION OF RH/WINDS AND
DISPERSION VALUES MAY EXIST THROUGH THE WEEKEND FOR THE SAME
AREA...WITH ADDITIONAL FIRE WEATHER WATCHES/RFWS POSSIBLY
FORTHCOMING.
&&
.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH 82 72 82 72 / 10 10 10 10
FORT LAUDERDALE 84 74 84 74 / 10 10 10 10
MIAMI 83 73 83 73 / 10 10 10 10
NAPLES 90 65 90 65 / 10 10 10 10
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 7 PM EDT THIS
EVENING FOR FLZ063-FLZ066-FLZ070.
AM...SMALL CRAFT ADVISORY UNTIL 2 PM EDT THIS AFTERNOON FOR AMZ630-
AMZ650-AMZ651-AMZ670-AMZ671.
GM...NONE.
&&
LONG TERM...70/DD
SHORT TERM/AVIATION...60/BDHazardous weather outlook, Apr 28, 4:47 AM EDT, 53 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 447 AM EDT TUE APR 28 2009 FLZ063-066>075-168-172>174-290000- GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 447 AM EDT TUE APR 28 2009 ...HIGH RISK OF RIP CURRENTS ATLANTIC COAST BEACHES... ...VISIBILITY RESTRICTIONS FROM WILDFIRE SMOKE IN COLLIER COUNTY... ...HAZARDOUS GULF STREAM SEAS THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT RIP CURRENTS: EASTERLY WINDS FROM 17 TO 21 MPH TODAY ALONG THE ATLANTIC COAST WILL CREATE A HIGH RISK OF RIP CURRENTS FOR THE ATLANTIC COAST BEACHES. SWIMMING IS NOT ENCOURAGED DUE TO THE DANGERS POSED BY RIP CURRENTS. VISIBILITY: RESTRICTIONS IN VISIBILITY WILL CONTINUE NEAR THE WILDFIRE OVER CENTRAL RURAL COLLIER COUNTY, ESPECIALLY NEAR AND WEST OF THE INTERSECTION OF ALLIGATOR ALLEY AND STATE ROUTE 29. WAVES: A STRONG PRESSURE GRADIENT WILL PRODUCE WINDS FROM 15 TO 20 KNOTS WITH HIGHER GUSTS OVER THE LOCAL ATLANTIC WATERS TODAY. THE GULF STREAM SEAS WILL RANGE FROM 6 TO NEAR 8 FEET THIS MORNING AND SLOWLY SUBSIDE THIS AFTERNOON AND ARE EXPECTED TO BE IN THE 4 TO 6 FEET RANGE BY THIS EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY MODERATE EASTERLY WINDS WILL CONTINUE TO AFFECT THE ATLANTIC COAST BEACHES OF SOUTH FLORIDA WEDNESDAY AND THURSDAY. THIS WILL CONTINUE TO LEAD TO AN ELEVATED RISK OF RIP CURRENTS ALONG THE ATLANTIC COAST BEACHES FOR THE NEXT COUPLE OF DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI. 60
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 1:35 PM EDT | Fire Weather Watch | MFL | 16 hr |
Nearby
Red Flag Warnings in Florida, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.